Deja vu

Hi there

I am a migraine sufferer with a history of joint pains in the past and unexplained infertility. I had the tests for Hughes syndrome last year and only one test can back positive but when it was retested a few months later, it was back in normal range. I had noticed a reduction in migraine since starting daily baby aspirin but I had also changed my diet and so was unsure what was having an effect.

Yesterday I had a funny turn, started with strong Deja vu then later a kind of changed consciousness like I was in a dream, lost in thoughts but as if real. I had cut out the aspirin on the Tuesday and the Thursday..this happened on the Friday. I had an episode like this in the November. I know at some point I can off aspirin but am not sure if it's coincided.

I am having blood tests for vitamin d, b12. Ferrin, folate and a couple of other bits -but not the Hughes ones. The nurse practioner has told me to go back to daily aspirin and to resume a normal diet. She thinks it could be a migraine variant rather than anything worse but I am worried it might be epilepsy and wonder if it could be related to Hughes?

Does anyone else experience these funny turns?

Thank you

Linda

12 Replies

oldestnewest
  • Hi Linda and welcome. What you are describing could be a kind of TIA because if you do have sticky blood the brain does not deal well with the sludgyness of it and we need to keep it thinner, a bit like cream against semi- skimmed milk.

    I would most definitely keep on your aspirin and be firm and consistent about taking it. Be aware that antibodies go up and down so just because your were not positive this time does not mean you don't have the condition.

    You need to be referred to a Hughes specialist who is more likely to look at the whole picture not just blood results to diagnose you. They will consider clinical history, symptoms, other conditions and family history too. We have a list of specialists on this page under" pinned posts" you should find one in your area.

    Make sure when testing thyroid they do FT3 and FT4 tests. Thyroid and Sjogrens can run as a trio with Hughes.

  • I should add that the absences that you describe are also well described, I've had them myself. It won't necessarily mean you have epilepsy. If you look through the posts on here especially Prof Hugh's Blogs he talks about that.

  • Hi there,

    I agree with what APsnotFab has told you. I have had a lot of neurological symptoms before I started anticoagulation. Doublevision, lost the sight in one eye for a couple of minutes, memory-issues, vertigo etc etc.

    I had also those lost in thoughts like you describe even on Aspirin so I started Warfarin after my Doctors had suggested that for some time. They were micro-emboli I had or TIAs.

    I started with baby-Aspirin in low dose. It helped for some years but got more TIAs and had to start Warfarin. No problems after that when I keep the INR (thickness of the blood) at a steady and high level (well thinned).

    Suggest you read "Sticky blood Explained" by Kay Thackray. She has APS herself and describes the different symptoms of our illness. Also very good for relatives to understand how it is to live with this illness. The book is not quite new with the latest oral anticoagulant-drugs but the symptoms are the same of course.

    See to it that you do not go around with too high bloodpressure. Could be a symptom of APS.

    The most important thing is to find a Specialist of APS who knows this rare illness and who is able to give your the right treatment! If you still get those odd symptoms (they are really very odd) and you are on daily Aspirin, perhaps you need something stronger like a real anticoagulation-drug. It is really very important for us to be anticoagulated and Aspirin is only a antiplatelet-drug that works in another way than for ex Warfarin.

    Best wishes from Kerstin in Stockholm

  • Hi

    I agree with what both of my colleagues have said and you should certainly persist with your Aspirin but also seek a referral to an APS specialist from our list of such Drs in the UK.

    Where are you from?

    Dave

  • HI there, we first met on a migraine forum, it sounds symptomatic of a TIA to me. Do continue with your Aspirin and your GP or other specialist needs to refer you to one of the specialists recommended on here, over on the side in pinned posts. Do please make sure to write your medical history in bullet points and also your symptoms, as easy to forget things on the day. I also suggest as you go through testing that you get them to do your Vit D, B12, Iron, Thyroid function etc. MaryF

  • On this thread -- Married to a Medical Enigma square peg guy had added the uTube presentation so u can scroll down the thread an click on it! 💋

  • Yes I too have these but can't get a straight answer, my INR is in perfect range 3.5-4, I do still get headaches with aura most everyday but my neurologist wants me to try Botox for the headaches, I have had EEG, MRI, first they thought seizures and then they said no so if anyone can give us both advise that would be great! Thanks

  • Hi edgewater 100,

    You have told us you have Lupus also and do not selftest. You only take bloodtests for your INR twice a month.

    I wonder if that is not too seldom. You are on an INR 3.5 - 4.0 but when you test so seldom you do not know if the INR is stable. I selftest every second day at home otherwise (I am Lupus Anticoagulant and triple-positive) I can not follow how thick or thin my blood is. I am very sensitive to changes.

    I know several members who are also on an antiplatelet-drug on top of the Warfarin. Try to test your blood more often. That is my advise but just a thought.

    Best wishes from Kerstin in Stockholm

  • I am self testing once a week now

  • Good. I suggest you put your own question on our site!

    Kerstin

  • My bloods were all normal, vit d b12, folate, iron . So being referred for an EEG and an MRI scan.

  • Good that those bloods were ok!

    So now you have to find your APS-Specialist which is exstremely important.

    Do not let anyone stop the baby-Aspirin till you get to that Specialist who is capable to decide about your treatment and anticoagulation.

    Kerstin

You may also like...